diabetic ?neuro manifest ?Register Today!
- by cwoodall68 May 18, '08has anyone heard of a diabetic having confusion (not seizures -all eeg normal -also has been to epilepsy monitor unit nothing) but all symptoms are seizure like ,pt feels like her eyes are rocking back and forth ,she gets a feeling in her stomach like she is going over a roller coaster ,numbness on rt side of her face ,tingling ,confusion ,not able to talk sometimes ,has lost consciousness during at least one of these episodes ,tired afterwards sleeps ,her physician thinks its related to her diabetes somehow ,blood sugars are always 100-160 during an episode ,v/s are always ok ,she is on metformin but wasnt when first episodes started ? so dont think that would be it ? any ideas ???
- May 18, '08 by nightmareYou don't say how old patient is but it sounds like symptoms of a TIA.
- May 18, '08 by cwoodall68had mri/mra ,echocardiogram,holter,stress test,numerous labs ,does have low vitamin b12 ? tia /cva has been ruled out -tia because neurologist said if she was hving that many tia over that long a period she would have had a stroke by now ,pt is 39
- May 18, '08 by sirIWhat are the B12 levels? What about the folate levels? Since she is on Metformin, this can cause folate deficiencies.
B12 deficiency can cause neuro s/s.Last edit by sirI on May 20, '08
- May 20, '08 by cwoodall68b12 level 207 folate 3 ,she did take one month of flate 1mg and it went to 12 ,also one other med she is on is topamax 75mg ,was taking 100mg qhs ,has lowered it a little ,has hx of migraine and this is her migraine preventative,she was taking monthly b12 inj ,has switchched to oral b12 1000mcg qd .
- Jul 8, '08 by buffiewith history of migraines and ongoing symptoms of tia,md might need to consider cadasil,a genetic disease that can manifest itself with s/s of migraines with aura,multiple tias,fatigue.
- Jul 15, '08 by nrsang97I took topamax for a short time and had to stop due to having facial numbness and tingling. I felt stupid while taking it. I quit taking it and my symptoms went away. This was just me though. I would ask the doc to investigate the reactions topamax can cause. Or to put her on a different preventative.